Aa
A
A
Close
Avatar_universal
LINGERING OPIATE WITHDRAWAL OR SOMETHING SERIOUS? (PAWS)
Hi Everyone,

I am almost 3 months clean, from a 3 year stint taking norcos/20mg a day.  I was wondering if anyone else has had continuing physical symptoms this far into the game.  I have read online that 14days and I should be feeling normal?  The symptoms seems to come in waves and last a few day to a few hours.  These are the symptoms:

Nausea/ fatigue
Weird burning and tingling in the legs and feet
muscle twitches, especially after I work out
bouts of light headedness
feeling like my head is full of helium and that I am out of my body

I am very concerned if this is normal or the beginning of some neurological disorder.

I have been to a neurologist, cardiologist and rheumatologist, and all say that I am normal.  I am freaking that this is the beginning of something, and that they are missing it.

Is this PAWS?  Please share if you have had similar experiences.

Thanks.  
Cancel
9 Answers
Page 1 of 1
Avatar_universal
It fits the clinical definition of PAWS - - I am assuming that your previous medical encounters have already looked into blood pressure and all of the usual suspects. Its been my experience that just plain old Anxiety presented in various ways such as panic attacks and the like can be behind these types of symptoms. Look into the Amino Acid Protocols here on medhelp and particularly investigate Theanine (its like natures valium!) I would look in that direction  myself...... Good luck!
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
5347058_tn?1381192026
I agree with eagle101. Anxiety and depression can wreak all sorts of havoc on not just your mind but your body. I suffer from anxiety and frequently get the numbness and tingling in my hands and feet, shortness of breath, chest pain, all that good stuff. If you have ruled out all of the physical stuff that could be wrong maybe you should talk to your dr about the psychological aspect. Maybe just a little therapy to teach relaxation techniques and ways to cope with stress would help you. Good luck!
Comment
Cancel
5347058_tn?1381192026
Comment
Comment
Submit Comment
1198664_tn?1368651412
3 months your are still recovering. Just give it some more time. Should be a little better every day. I have never felt good after 2 weeks no way. But I hear 6-12 months for the best recovery time.
Comment
Cancel
1198664_tn?1368651412
Comment
Comment
Submit Comment
5463033_tn?1368553091
Are you staying very thirsty?  Bc that list is exactly a list of diabetes symptoms aside from thirst and frequent urination....id check into blood sugar
Comment
Cancel
5463033_tn?1368553091
Comment
Comment
Submit Comment
5463033_tn?1368553091
May only be anxiety tho. Anxiety attacks will actually have u scared to death that you are about to die. I have to take 2mg klonopin for panic/anxiety attacks. I get warm feet, dizzy, rapid heart rate, my arm will even draw up like im having a heart attack .....maybe its anxiety. Thats a huge factor of opiate withdrawals
Comment
Cancel
5463033_tn?1368553091
Comment
Comment
Submit Comment
4522800_tn?1449169377
I agree with all above..I had all that in the beginning..Like Back2Me said it could be just the detox part going on..He is right it did take me 6 months..But we all are different and age and how hard & how many substances we came off has alot to do with it..You know like your health..I did have a blood test done because of the weakness and thinking I could of became a diabetic..It came out Neg..So if this does go on do get it checked..OK..
Comment
Cancel
4522800_tn?1449169377
Comment
Comment
Submit Comment
229538_tn?1300381367
Hi and welcome ! Are you saying you were taking two Norco 10/325s a day ? That is a light habit and it could be paws . Have you had any anxiety issues before the opiates ?
Comment
Cancel
229538_tn?1300381367
Comment
Comment
Submit Comment
Avatar_universal
Thanks everyone for the feedback.  Yes, it was only 20mg a day, but it was for 3 years straight and I quite cold turkey.  I have not had any other anxiety issues before this, and never had these symptoms prior to quitting.  

I have had literally every test under the sun, and everything came back normal.  I am thankful for the results, although it frustrates me that the symptoms keep persisting.  

At this point, it is the tingling and funny feeling in the legs, and phantom aches in my glutes, and the random muscle twitches.  

I have been back to see my neuro three times, and he seemed quite convinced that I had nothing serious going on.

I know everyone has different experiences and I just want to see if anyone has had similar physical symptoms persist?  I am 30 years old.  
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
16465326_tn?1448206292
After 23 years of chronic opiate dosing (equivalent of 540 mg's of morphine), every 24 hours, I am 3 weeks clean.
The tingling of my legs, radiating sometimes up my chest is driving me crazy.

It has subsided completely for over 24 hours twice since it began about ten days after my last opiate dosage. Then, returned as per usual without any apparent reason.

I am trying not to get too stressed out over the PAWS symptoms, as there are many accounts of the tingling sensations upon complete cessation of opiates.

23 years vs. three weeks clean is but a spot in time. I've read other people's accounts where it took six months to one year for the tingling to subside.

Stay Strong All!
Comment
Cancel
16465326_tn?1448206292
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
LINGERING OPIATE WITHDRAWAL OR SOMETHING SERIOUS? (PAWS)
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
Top Addiction Answerers
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
4522800_tn?1449169377
Blank
VICourageous
ID
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
3197167_tn?1348972206
Blank
clean_in_ks
KS
2107676_tn?1388977459
Blank
Pat1956100
Canada